Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 201, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 7, 2008, 4:27 PM EDT for 4 counties in New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2008, 4:27 PM EDT (20:27 UTC)
- Expired
- Aug 7, 2008, 5:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 23 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 12:48 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 072027 SVRALY NYC001-021-039-083-072130- /O.NEW.KALY.SV.W.0201.080807T2027Z-080807T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 427 PM EDT THU AUG 7 2008 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK... NORTH CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK... SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 530 PM EDT * AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTERLO...OR 14 MILES SOUTHWEST OF DELMAR...AND MOVING EAST AT 11 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SELKIRK BY 515 PM EDT... RAVENA BY 520 PM EDT... NEW BALTIMORE BY 525 PM EDT... KINDERHOOK...VALATIE...6 MILES SOUTH OF CASTLETON-ON-HUDSON AND 9 MILES SOUTHWEST OF NASSAU BY 530 PM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4255 7359 4233 7367 4242 7419 4256 7404 TIME...MOT...LOC 2027Z 277DEG 10KT 4247 7401 $$ GJM
1 follow-up statement
000 WWUS51 KALY 072102 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 502 PM EDT THU AUG 7 2008 NYC001-021-039-083-072130- /O.CON.KALY.SV.W.0201.000000T0000Z-080807T2130Z/ ALBANY NY-COLUMBIA NY-GREENE NY-RENSSELAER NY- 502 PM EDT THU AUG 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTHWESTERN RENSSELAER...NORTHEASTERN GREENE...NORTH CENTRAL COLUMBIA AND SOUTH CENTRAL ALBANY COUNTIES... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALCOVE...OR 13 MILES SOUTH OF DELMAR...MOVING EAST AT 13 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MEDWAY BY 510 PM EDT... AQUETUCK...MEDWAY AND PARADISE HILL BY 515 PM EDT... DEANS MILL AND RAVENA BY 520 PM EDT... HANNACROIX...ROBERTS HILL...NEW BALTIMORE AND COEYMANS BY 525 PM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4256 7404 4255 7359 4233 7367 4243 7413 TIME...MOT...LOC 2102Z 288DEG 11KT 4244 7392 $$ FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT WEATHER.GOV/ALBANY KL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:00 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 7, 3:00 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 300 PM EDT THU AUG 7 2008 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE...PARKED TO THE NORTHWEST OF OUR REGION...WILL TRIGGER A SERIES OF IMPULSES ACROSS OUR REGION THROUGH FRIDAY. WEAK HIGH PRESSURE WILL BUILD IN SATURDAY...BEFORE ANOTHER IMPULSE HEADS OUR WAY FOR SUNDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... A COMPLEX PATTERN CONTINUES OVER OUR REGION. ALREADY HAVE ISSUED VARIOUS SHORT FUSE WARNINGS...SVR AND FLASH FLOOD ACROSS OUR REGION. A SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 8PM ACROSS OUR ENTIRE AREA EXCEPT FOR HERKIMER COUNTY. A STRONG UPPER LEVEL LOW IS SLOWLY DIGGING ACROSS THE GREAT LAKES...WHICH IS MORE IN LINE WHAT THE EARLIER NAM AND EUROPEAN MODELS SUGGESTED. COLD AIR ALOFT AND A CYCLONIC FLOW ALONG WITH VARIOUS SURFACE TROUGHS...COUPLED WITH OROGRAPHIC FORCING...HAS BEEN MORE THAN ENOUGH TO TRIGGER CONVECTION IN AN ATMOSPHERE WITH SBCAPES APPROACHING 2000 J/KG AS WELL AS STEEP MID LEVEL LAPSE RATES AROUND 7C/KM. THE MAIN THREAT FOR THE STORMS WILL BE LARGE HAIL...REACHING AS LARGE AS GOLF BALL SIZE. IT APPEARS AS IF THIS ACTIVITY WILL CONTINUE FOR AT LEAST SEVERAL HOURS...WEAKENING...BUT NOT NECESSARILY GOING AWAY AS WE HEAD TO SUNSET. && .SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/... BOTH THE GFS AND NAM INDICATE CONVECTIVE ACTIVITY TO CONTINUE INTO THE NIGHT. IN FACT...A BROAD LOW PRESSURE TO OUR EAST MIGHT PRODUCE A GENERAL SYNOPTIC AREA OF RAIN OR ENHANCED SHOWERS OVERNIGHT. NOT TOTALLY CONVINCED THIS WILL HAPPEN...BUT SINCE GUIDANCE HAS CONSISTENTLY INDICATED THIS SCENARIO AND NOW IS NOT THE TIME TO SERIOUSLY BUCK TRENDS...WENT WITH CATEGORICAL (OCC SHOWERS) THROUGHOUT THE NIGHT INTO EARLY FRIDAY. BY FRIDAY AFTERNOON...ANOTHER SHORT WAVE IS FORECAST TO ROTATE THROUGH THE UPPER AIR LEVEL LOW...EVEN AS THE SURFACE LOW IS FORECAST TO MOVE OUT. SUBSIDENCE IN THE WAKE OF THE STORM WILL LIKELY BE OFFSET BY ADDITIONAL COOLING ALOFT INDUCED BY THE SHORT WAVE...SO WILL CONTINUE WITH SCATTERED ACTIVITY BY THE AFTERNOON. ONCE AGAIN WITH STEEP LAPSE RATES AND LITTLE MORE WIND ALOFT...SOME OF THE STORMS FRIDAY AFTERNOON COULD REACH STRONG TO MARGINALLY SEVERE LIMITS. DECIDED TO THROW IN ENHANCED WORDING FOR GUSTY WINDS AND SMALL HAIL. WE MIGHT CATCH A BREAK FROM CONVECTIVE ACTION COME LATER FRIDAY NIGHT INTO SATURDAY MORNING. HOWEVER...WITH THE UPPER AIR LOW STILL PARKED TO OUR NORTHWEST...WILL NOT REMOVE POPS ALTOGETHER BUT GO WITH SLIGHT POPS LATER FRIDAY NIGHT INTO SATURDAY. BY SATURDAY AFTERNOON...THE HEATING WILL LIKELY INCREASE COVERAGE A LITTLE...BUT WILL CONFINED CHANCES TO THE HIGHER TERRAIN WITH ONLY SLIGHT CHANCES IN THE VALLEY...AS IT APPEARS A LITTLE SURFACE RIDGING MIGHT TRY TO SUPPRESS AN OTHERWISE UNSTABLE ATMOSPHERE. REGARDING TEMPERATURES...GENERALLY WENT WITH A BLEND OF ALL AVAILABLE MACHINE GUIDANCE. && .LONG TERM /SUNDAY THROUGH THURSDAY/... A CONTINUED RATHER UNSETTLED BUT LOW CONFIDENCE FORECAST SHAPING UP FOR MUCH OF THE EXTENDED PERIOD. THE PESKY UPPER LEVEL TROF THAT HAS LINGERED ACROSS THE REGION FOR WEEKS APPEARS AS THOUGH IT WILL CONTINUE TO DOMINATE OUR WEATHER. THE DETAILS IN POSITION OR EVEN EXISTENCE OF ANOTHER CUT-OFF LOW WILL DETERMINE THE SENSIBLE WEATHER FOR EARLY THE MIDDLE PART OF NEXT WEEK. 00Z ECMWF FAVORING THE CUT-OFF LOW SCENARIO...WHILE GFS SHOWING MORE OF A BROAD TROF. ASSUMING AT LEAST A TROF REMAINS IN PLACE...SUBTLE DISTURBANCES EMBEDDED IN THE FLOW WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR THUNDER WILL BE MAINLY DURING THE AFTERNOON AND EVENING HOURS...AND WILL GENERALLY BE DIURNALLY DEPENDENT ON HEATING GIVEN THE TROF ALOFT. THERE ARE INDICATIONS THAT TOWARDS THE END OF THE WEEK A RIDGE MAY ACTUALLY BUILD IN ACROSS THE AREA...SO WILL START TO FORECAST PRECIP-FREE CONDITIONS FOR THURSDAY. TEMPS WILL GENERALLY BE SLIGHTLY BELOW AVERAGE THROUGH THE PERIOD. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... CONVECTION AFFECTING ALL TERMINALS THIS AFTERNOON INTO EVENING. VFR CONDITIONS WITH VATS AND CB WILL CONTINUE THROUGH MIDNIGHT. SOME HEAVY SHOWERS COULD DECREASE VSBYS. AFTER MIDNIGHT...CONDITIONS WILL DETERIORATE TO IFR AT KGFL...MVFR AT KALB/KPOU. CONDITIONS WILL IMPROVE AFTER SUNRISE. VCSH WILL CONTINUE FRIDAY AS LOW PRESSURE STAYS IN THE AREA. OUTLOOK... FRI...MVFR CIG. SHRAS...SCT PM TSRA. SAT...VFR...SLIGHT CHC SHRA/TSRA. SUN...VFR...CHC IFR SHRA/TSRA. MON...VFR...CHC IFR SHRA/TSRA. TUE...VFR...SLGT CHC SHRA/TSRA. && .FIRE WEATHER... UNSETTLED WEATHER CONTINUES WITH NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THIS EVENING...MORE SHOWERS OVERNIGHT. WE WILL LIKELY REPEAT THE PROCESS ON FRIDAY WITH THUNDERSTORMS AGAIN AT LEAST SCATTERED BY AFTERNOON AND EARLY EVENING. ON SATURDAY...WE MIGHT CATCH A LITTLE BREAK IN THAT CONVECTIVE ACTIVITY WILL BE MORE ISOLATED SATURDAY AFTERNOON. && .HYDROLOGY... HAD TO ISSUE A FLASH FLOOD WARNING FOR WINDHAM COUNTY WHICH VERIFIED. OTHER FLOOD ADVISORIES OUT AS THUNDERSTORMS HAVE HAD TENDENCY TO BACK BUILD AND OR MOVE VERY SLOWLY. ANY FLOODING WILL BE ON A LOCALIZED BASIS AND FOR THE MOST PART...LARGER STEM STREAMS AND RIVERS WILL LIKELY NOT BE ALL THAT IMPACTED. HOWEVER...SO EXPECT SOME SIGNIFICANT WITHIN BANK RISES ON RIVERS IN SOUTHERN VERMONT. NO REAL BREAK IN THIS PATTERN AT LEAST IN THE SHORT TERM. MORE SHOWERS TONIGHT (PROBABLY LESS IN THE WAY OF THUNDERSTORMS). HOWEVER MORE SCATTERED THUNDERSTORMS EXPECTED FRIDAY AFTERNOON WITH MORE LOCALLY HEAVY RAINFALL POSSIBLE. WE MIGHT CATCH A BREAK SATURDAY AS CONVECTION IS EXPECTED TO BE MORE ISOLATED. HOWEVER...MORE UNSETTLED WEATHER LOOKS TO RETURN SUNDAY THROUGH EARLY NEXT WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...SEVERE THUNDERSTORM WATCH THROUGH 8PM EDT. NY...SEVERE THUNDERSTORM WATCH THROUGH 8PM EDT (EXCEPT HERKIMER COUNTY) MA...SEVERE THUNDERSTORM WATCH THROUGH 8PM EDT. VT...SEVERE THUNDERSTORM WATCH THROUGH 8PM EDT. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...JPV AVIATION...KGS/HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Aug 7, 1:03 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 103 PM EDT THU AUG 7 2008 CTZ001-013-MAZ001-025-NYZ033-039>043-047>054-058>061-063>066-082>084- VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-HAMILTON-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 103 PM EDT THU AUG 7 2008 ...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EXCEPT HERKIMER COUNTY...AS WELL AS SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...MAINLY DURING THE AFTERNOON EVENING AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SKYWARN ACTIVATION HAS BEEN REQUEST FOR ALL OF EASTERN NEW YORK EXCEPT HERKIMER COUNTY...AS WELL AS ALL OF ADJACENT EASTERN NEW ENGLAND. NYZ032-038-081100- NORTHERN HERKIMER-SOUTHERN HERKIMER- 103 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER COUNTY OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A LIKELIHOOD OF THUNDERSTORMS. WHILE THESE ARE NOT EXPECTED TO REACH SEVERE LIMITS...THEY COULD GET STRONG ENOUGH TO PRODUCE SMALL HAIL AND GUSTY WINDS TO 50 MPH. THE CELLS WILL MOVE EAST 10 TO 20 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...MAINLY DURING THE AFTERNOON EVENING AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 7, 2:14 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL SAXTONS RIVER 43.14N 72.51W
08/07/2008 E0.75 INCH WINDHAM VT PUBLIC
0145 PM HAIL BELLOWS FALLS 43.14N 72.45W
08/07/2008 E0.88 INCH WINDHAM VT PUBLIC
&&
KOLECISpecial weather statement, Aug 7, 2:45 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT THU AUG 7 2008 VTZ014-015-071930- EASTERN WINDHAM VT-WESTERN WINDHAM VT- 245 PM EDT THU AUG 7 2008 ...A STRONG THUNDERSTORM IN WINDHAM COUNTY... AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEWFANE...OR ABOUT 6 MILES SOUTHWEST OF TOWNSHEND...AND MOVING SOUTHEAST AT 13 MPH. THIS IS A SLOW MOVING THUNDERSTORM THAT COULD PRODUCE ONE HALF TO ONE INCH OF RAIN IN LESS THAN ONE HOUR. THIS COULD LEAD TO PONDING OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS. THE THUNDERSTORM WILL BE NEAR... NEWFANE BY 255 PM EDT NEWFANE BY 300 PM EDT PUTNEY BY 325 PM EDT BRATTLEBORO BY 330 PM EDT JPV
Local storm report, Aug 7, 3:03 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
303 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL MIDDLE GROVE 43.09N 73.92W
08/07/2008 E0.75 INCH SARATOGA NY LAW ENFORCEMENT
0302 PM HAIL 2 W SARATOGA SPRINGS 43.07N 73.82W
08/07/2008 E1.75 INCH SARATOGA NY BROADCAST MEDIA
&&
FRUGISLocal storm report, Aug 7, 3:07 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
307 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL MIDDLE GROVE 43.09N 73.92W
08/07/2008 E0.75 INCH SARATOGA NY LAW ENFORCEMENT
&&
FRUGISSpecial weather statement, Aug 7, 3:43 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 343 PM EDT THU AUG 7 2008 NYZ049-050-052-053-072015- WESTERN RENSSELAER NY-EASTERN SCHENECTADY NY-EASTERN ALBANY NY- SOUTHERN SARATOGA NY- 343 PM EDT THU AUG 7 2008 ...A STRONG THUNDERSTORM IN ALBANY...SCHENECTADY...RENSSELAER AND SARATOGA COUNTIES... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR LATHAM...AND MOVING EAST AT 11 MPH. THE THUNDERSTORM WILL BE NEAR... LOUDONVILLE BY 350 PM EDT LATHAM BY 355 PM EDT COHOES BY 400 PM EDT GREEN ISLAND...WATERVLIET...WATERFORD AND MENANDS BY 405 PM EDT TROY AND CENTER BRUNSWICK BY 415 PM EDT GJM
Special weather statement, Aug 7, 4:16 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 416 PM EDT THU AUG 7 2008 NYZ033-072045- HAMILTON NY- 416 PM EDT THU AUG 7 2008 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO HALF AN INCH IN DIAMETER. THIS STORM WAS LOCATED NEAR LAKE DURANT CAMPGROUND...OR ABOUT 8 MILES NORTHWEST OF INDIAN LAKE...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF INDIAN LAKE BY 430 PM EDT HWJIV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:06 PM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Aug 7, 12:48 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 57 min |
| Aug 7, 12:55 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 65 min |
| Aug 7, 12:59 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 46 min |
| Aug 7, 1:16 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 59 min |
| Aug 7, 1:53 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga | 67 min |
| Aug 7, 2:03 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 43 min |
| Aug 7, 2:05 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 55 min |
| Aug 7, 2:09 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 51 min |
| Aug 7, 2:25 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 50 min |
| Aug 7, 2:45 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren | 2 hr |
| Aug 7, 2:59 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 61 min |
| Aug 7, 3:52 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 53 min |
| Aug 7, 4:11 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 64 min |
| Aug 7, 4:12 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 2 hr |
| Aug 7, 4:35 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 55 min |
| Aug 7, 5:17 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 58 min |
| Aug 7, 5:41 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 64 min |
| Aug 7, 6:17 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 58 min |
| Aug 7, 6:50 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Aug 7, 7:01 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 44 min |
| Aug 7, 7:55 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.